MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30
Model Number 470430-08
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the da vinci product involved in this complaint to perform failure analysis.At the time of this report, the failure analysis has not been completed.A follow-up mdr will be submitted if additional information is obtained.
 
Event or Problem Description
It was reported that during central processing, the customer notice torn insulation on the tip of the stapler 30.There was no report of patient involvement.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The stapler 30 instrument was analyzed and found to have the dual-lumen silicone cover torn.There were multiple tears in the silicone.There was no material found missing.Additionally, the instrument was found to have a broken grip cable at the pivot tube/grip housing.The cable was fully broken.The segment of the cable that contains the crimp is still intact.The components surrounding the broken cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable breaking.There was no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing-induced issue.Although, there was corrosion noted on the bearings.The input disk bearings exhibited orange discoloration.The corrosion was found on multiple components of the bearing.The complaint was confirmed by failure analysis.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19698629
Report Number2955842-2024-16763
Device Sequence Number12692704
Product Code NAY
UDI-Device Identifier00886874112700
UDI-Public(01)00886874112700(10)T10230831
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470430-08
Device Catalogue Number470430
Device Lot NumberT10230831 0023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date09/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose